Couldn't find what you looking for?

TRY OUR SEARCH!


Since I have been on celexa I gained 30 lbs. I am a 40 year-old woman, I stopped with the drug now, but the pounds won’t go down. What should I do?

Loading...


Hi there! I am 26, also gained weight on celexa but also lost as soon as I got of. I suppose it is different as you are in your 40s, so this does make weight go down more slowly. I don’t know about what you should do…maybe talk to a nutritionist, or your doctor who prescribed the drug to you, or search forums and see what other people your age have done. Anyway, I wish you good luck!
Reply

Loading...

i am 22, gained 30pounds in celexa, cant get it off at all, and I have just come of celexa in january. Was also owndering what to expect in the future
Reply

Loading...

I am 44 and have gained 30 lbs. since I've been taking Celexa. I'm having a terrible time loosing it too. I'm glad to hear others say the same I believe I'll talk with my doctor about this.
Reply

Loading...

I've been on Celexa for 5 years and have gained 60 pounds. My doctor kept saying "its not the Celexa." After researching this topic I found a lot of people have gained weight on it so I told her about this. She still says that "some people gain weight but most don't." but she agreed I should try getting off.

I am so praying that I will begin to lose weight again after going off. The weight gain was more depressing than anything! I wish I could join a support group "Weight Loss After Celexa." :-D
Reply

Loading...

is it just taking the pill that causes the weight gain- does it make you feel more hungry, or is it cause it makes you feel so good that you want to eat more? Just curious
Reply

Loading...

:-( I've been on Celexa for 3 months now and have gained 20lbs and that is with dieting and excerise. My doctor lowered the dosage and we are trying that for 1 month to see if I can lose the weight on the lower dose. In 2 more weeks I will make another appointment if I'm the same weight or more to try a different combo. I really don't want to buy new clothes - that can be expensive. I would really suggest talking with your doctor - there are so many choices out there now. I must admit mine is more to assist with migraines so I am fortunate with a lower dose but I have other meds that also do not help the weight. Keep the faith and remember - the doctor works for you and take charge. You must the advocate for your health and take an active role.
Reply

Loading...

I've gained about 10 lbs. in 5-6 months of taking celexa, all around my waist. I'm a skinny guy so it's noticeable to me. I do eat a lot of food because I lift weights, but I've never really had the problem with adding tons of fat. Between the weight gain, the excessive sweating, the eternally stuffy nose, and the delayed orgasms I'm about ready to stop taking this stuff, but worried about withdrawal effects.
Reply

Loading...

I'm a 21 year old woman, and I had been on Celexa for about 6 months. At first I loved it because I lost about 8 pounds, but then I gained back the 8 plus another 8. It is very depressing...IRONIC since it's an anti-depressant. At first I thought the weight was from drinking but after cutting down on drinking and being on a strict diet and excercise plan I am positive it is the medication. For the first 3 months I had NO appetite but then my appetite sky rocketed from what it had been. I've also done research and have found that SSRI's slow your metabolism down. I've been weened off the medicine for about 3 weeks but have not seen a change in weight yet. Hopefully within the next few months I will go back to my normal weight and my pants won't be so tight. :-)
Reply

Loading...

I am 27 and have gained 40lbs in 2 years and I keep gaining more and more weight. I am on 40mgs of the drug and my doctor says the weight gain is a side effect, my psych says the same thing.

A friend of mine told me that going off the drug wont lower your weight, and that lots of exercise is needed once you get off Celexa... On the drug exercise and dieting wont work... I just keep getting larger and larger... I went from a size 4 to a size 10-11.... That just isnt normal...Help!
Reply

Loading...

I was put on Celexa 7 years ago and still have not been able to lose the weight. As soon as I realized that I had gained 18 pounds I stopped taking it and stopped gaining weight. I got pregnant and lost all the baby weight but not the extra 18 pound . I have tried doing research to see what I can do . Omega -3 may help brain receptors go back to where they were. I take 5-htp for my panic attacks and it also helps curb your appetite. If anyone has any other ideas> I was a 2 now an 8/10 dying to be at least a 4/6 again.
These doctors sure know how to fix anxiety / depression !!
Reply

Loading...

I am 27 and I too have gained 35 pounds on this drug. I have been on it almost a year and the weight gain has been a living hell. It has made me 100 times more down than ever before. Along with it has came TERRIBLE stretch marks,I'm talking labor worthy. I have always been the same size since high school so my body was not ready to get so big so fast. So my skin is practically ruined. And no matter how much I cut back on all foods,I don't lose a single pound. I never had a belly problem but now thats where all my weight is. I have asked my doctor 3 times now to switch me and he says I am "crazy" that weight gain is not even a side effect. (Not to mention my horrible hair loss.) I am so thankul I found a place that knows that is NOT true! I went off it for 2 weeks and was mean as can be. And he upped my dosage when I told him about it. So now I am on day 2 of completely getting off of it. I will just have to deal with being bitchy for a while because I cannot stand to be this size. I hope I start losing again once it is all out of my system :-(
Reply

Loading...

HI everyone, I am up early reading all the info on here and had to register. I went on Celexa in january for chroinc pain...noticed weight gain a few months after, all in tummy top of legs, 10lbs. I have never gained weight, I am pilates instructor and an avid walker and still kept putting it on. It is so depressing. I have since quit the drug after going away alone to get off it. I found "The Road Back" website that tells you exactly what to take to get off....magnesium, oils, CLA etc, it helped me a ton. It has only been a week for me so I havent lost anything...I am hopeful. Just wanted to tell you all to hang in and realize that for some reason dr's dont like hearing about side affects, they get pro bo's for prescriptions, you need to take charge yourself, listen to your gut, or go see naturpath. It is a process to get off them, but The Road Back explains tons of stuff, their not selling anything either!! Just had to register to say I know how you feel, and with patience, it will come off, a personal trainer is always an option so you can be pushed a bit harder than we push ourselves. The stuff I took helped tons!!*****...good luck, thnk postive...as hard as it is :D


**edited by moderator**
Reply

Loading...

I'm so glad I found this website! I've been taking Celexa for seven years and it's been a lifesaver but I've gained 50lbs! I've always struggled with my weight though I was a size 6 before taking Celexa. I'm 43 and the most I can lose is 5lbs if that. I watch what I eat and exercise but nothing helps. I've tried other anti-depressants but they don't work and if I don't take the meds, I can get so depressed even suicidal. I've tried to accept it but I'd feel so much more comfortable if I could lose even 20lbs. Someone asked if the weight gain is from an increase in appetite. I'd have to say no. I think I eat about the same. I exercise a little less but I'm still fairly active. I went off it once and lost 20lbs so I'm sure it's the Celexa.
Reply

Loading...

Yes! all of my weight is my legs and tummy too and I had NEVER had a belly before this. Now I have the horrid stretch marks for life :-(
Reply

Loading...